MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24702
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that balloon rupture occured.The 80% stenosed target lesion was located in the mildly tortuous and mildly calcified superficial femoral artery.A 3.0mm x 80mm x 150cm sterling sl balloon catheter was advanced for dilatation.However, during initial inflation at 4 atmospheres, the balloon ruptured.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Event or Problem Description
It was reported that balloon rupture occured.The 80% stenosed target lesion was located in the mildly tortuous and mildly calcified superficial femoral artery.A 3.0mm x 80mm x 150cm sterling sl balloon catheter was advanced for dilatation.However, during initial inflation at 4 atmospheres, the balloon ruptured.The procedure was completed with another of same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
(a2) age at time of event: 18 years or older.(d4) lot number updated from 0025404085 to 0025118611.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 80% stenosed target lesion was located in the mildly tortuous and mildly calcified superficial femoral artery.A 3.0mm x 80mm x 150cm sterling sl balloon catheter was advanced for dilatation.However, during initial inflation at 4 atmospheres, the balloon ruptured.The procedure was completed with another of same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
(a2) age at time of event: 18 years or older.(d4) lot number updated from 0025404085 to 0025118611.Device evaluated by mfr.: returned product consisted of a sterling sl catheter.The balloon was loosely folded and there was blood in the balloon and shaft.Analysis of the tip, balloon, inner/outer shaft and hub/strain relief included microscopic and visual inspection.Inspection revealed a pinhole in the balloon material located 28mm from the tip of the device.Inspection of the rest of the device found no other damage or defect.Review of the product specification indicates the rated burst pressure of the complaint device is 14atm.The reported information indicates the device was inflated to 4atm; therefore, there is no indication the device was inflated over rbp.The reported balloon burst was confirmed.

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10959319
Report Number2134265-2020-17080
Device Sequence Number3189013
Product Code DQY
UDI-Device Identifier08714729782322
UDI-Public08714729782322
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2022
Device Model Number24702
Device Catalogue Number24702
Device Lot Number0025118611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2021
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer01/13/2021
02/08/2021
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date01/19/2021
02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1